MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER NEXT X1 3FILES 25MM; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER NEXT X1 3FILES 25MM; FILE, PULP CANAL, ENDODONTIC
Catalog Number A080322500103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it was reported that a protaper next x1 3 files 25mm file broke during use.The outcome of this event is unknown as of this mdr evaluation.Further information requested.
 
Additional Manufacturer Narrative
Additional information received: we received the following information regarding this complaint are 1.There is no relevant equipment for the broken part and it is not retrieved, and it is currently observed.2.The patient was not injured.3.Explain to the patient and inform that he can go to a higher level hospital to take it out.4.The broken part is not retained, will not return.Investigation results summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1751519).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique, overuse (number of uses not communicated), excessive wear, patient condition and behavior during treatment or material issue (no analysis of the broken fragments possible).In addition, there are further circumstances on the conditions in dentistry (used disinfectants, training/knowledge status), or any other environmental conditions (as it could be the case here because canal prepared was relatively curved), which are unknown to us and may also have an impact on the reported failure mode.This is to correct and remove the codes that were initially reported - removing codes for: health effect - clinical code - 4580, health effect - impact code - 4648, the correct codes for this complaint are: health effect - clinical code - 4582, health effect - impact code - 2199, this is a follow up report to correct this code.

Brand Name
PROTAPER NEXT X1 3FILES 25MM
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22359890
Report Number8031010-2025-00104
Device Sequence Number8621821
Product Code EKS
UDI-Device IdentifierD716PTNX1251
UDI-PublicD716PTNX1251
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA080322500103
Device Lot Number1751519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/16/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown